MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFB-35-145-BH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Fistula (1862)
Date of Event 06/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
During a lower extremity atherectomy procedure, when the cook guide wire was removed from the patient, the user found that the wire had broken.According to the initial reporter, the patient had developed an av fistula of sfa during the atherectomy procedure.A stent graft was placed in the patient during procedure.A section of the device did not remain in the patient.
 
Additional Manufacturer Narrative
(b)(4).(additional information provided/updated): investigation/evaluation: during the course of the investigation, a visual inspection, along with a review of the complaint history, quality control, dimensional verification, manufacturing instructions, and a trends of the product was conducted.The wire guide was returned in a used and damaged condition.The visual examination confirmed that the inner mandril had protruded through the coil, approximately 5 mm in length, measuring from the distal weld connection at approximately 7.5 cm.The distal weld connection was intact.This device was inspected 100% for bends, kinks, adequate joint strength, correct outside dimension and other surface imperfections during the manufacturing process and again, prior to transport.We are unable to determine with certainty the root cause of the reported difficulty; however, it is plausible to suggest that patient anatomy may have made withdrawal or manipulation of the wire guide difficult.Thus, resulting in damage when the force exceeded design specification during a procedurally related event.We will continue to monitor for similar complaints.Per the quality engineering risk assessment (qera) no further action is required.
 
Event or Problem Description

Brand Name
BENTSON STRAIGHT HEPARIN COATED FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5792074
Report Number1820334-2016-00579
Device Sequence Number1325900
Product Code DXQ
UDI-Device Identifier00827002006928
UDI-Public(01)00827002006928(17)210325(10)6758925
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTSFB-35-145-BH
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2016
Supplement Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1